Wednesday, May 20, 2015

Chemo Change from Cisplatin to Cetuximab

Yesterday was supposed to be the 4th treatment with Cisplatin.

Last week Rich had complained about some hearing issues he'd been having.
Immediately he'd been given a audiology test to check his hearing.

He was told that he had high tonal hearing loss, but the rest of his hearing was okay.

Dr. R and Dr A. along with some other specialist reviewed his case along with the results and decided that to continue with Cisplatin would be too risky.  One side effect is hearing loss and apparently the test revealed severe high tonality loss.  The doctors felt that continuing with Cisplatin could cause deafness.

So we are switching to Cetuximab also known as Erbitux today.  So it will be like a 'first' time chemo treatment since the 'cocktail' has been changed.  They will watch him for a while before he is released to go home.

Otherwise, his weight has maintained and he has not lost a lot of it.  We talked about the pain of swallowing and Rich also received medication to ease that.
He is determined to eat and eat and never have to use the PEG or Miss Peggy as he calls her.

This is his goal and he is pretty determined.

Last night he was exhausted and decided that he was not going to eat at all ... maybe just graze a bit.  He is still dealing with feelings of anger or frustration about the major changes in his life and how fatigued he feels.


I think that finding out that he wouldn't immediately bounce back after the treatments ended, has added to his feeling of loss of control.

He figured once everything was done, he'd bounce back to his formal self.

I tried to remind him last night that this was a major illness he was fighting and it would take time for recovery.


At the end of the week there are 15 radiation treatments. After today, there are 3 more chemo treatments.

1 comment:

  1. A major illness and for Nick, 3 major invasions into his body.
    His body is PISSED OFF.....and it's going to take time to settle back down.

    All we can do is breathe.

    ReplyDelete